MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an axium coil premature detachment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery segment with a max diameter of 4.2mm and a 2.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the posterior communicating aneurysm embolization.The spring coil was introduced into the microcatheter, and it was not yet detached, the spring coil fell off into the microcatheter, causing it to be detached before it reached the location of the lesion.After replacing with the spring coil of the same model, the surgery was completed successfully.The coil was removed from the patient by withdrawing the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.It is unknown whether there was friction or difficulty during delivery present.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was not administered during the procedure.The reported device and any accessory devices were prepared as indicated in the (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that no attempts had been made to detach the coil because it had not reached the intended implant location.No pushwire damage was observed.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.Visual inspection/damage location details: the axium prime coil was returned without introducer sheath.The actuator interface, positive load indicator, coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be broken but retained by release wire at ~6.8cm from proximal end.The coin was found to be not against the lumen stop.The shield coil was found to be stretched.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be damaged (indented) consistent with being jammed in lumen stop.The coin was unable to be measured.The lumen stop appeared to be damaged.The retainer ring was found to be visually acceptable.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach, element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15856511
Report Number2029214-2022-01993
Device Sequence Number15060175
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number224564449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/29/2022
01/05/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/14/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale